Revista Medica Herediana
ISSN 1018-130X versión impresa
PINTO VALDIVIA, Miguel, VASQUEZ KUNZE, Sergio, PINTO VALDIVIA, José Luis et al. Coma mixedematoso y midazolam: Reporte de caso.. Rev Med Hered, oct./dic. 2008, vol.19, no.4, p.171-174. ISSN 1018-130X.
A 55-year-old man with a two weeks history of lethargy, weakness, hyporexia and headache. Laboratory tests showed anemia, severe hyponatremia, elevated creatine kinase and transaminasas levels, elevated TSH and very low levels of T4 and T3. Diagnosis of myxedema coma was established and treatment was begun with oral levothyroxine, IV corticosteroids and hypertonic saline. Because of worsening clinical status a central venous catheter was placed without complications with IV midazolam as sedative. Patient developed respiratory insufficiency, decreased mental status and died. Metabolism of midazolam is impaired, and its use can cause respiratory insufficiency in the setting of hypoventilation associated with hypothyroidism. (Rev Med Hered 2008; 19:171-174).
Palabras llave: Myxedema coma; midazolam; benzodiazepines; hypothyroidism; respiratory insufficiency.
Universidad Peruana Cayetano Heredia
Facultad de Medicina "Alberto Hurtado"
Av. Honorio Delgado 430 Urb. Ingenieria, San Martin de Porres
Lima 100 - Peru